Frequently Asked Questions

The active ingredient in Aspirin is acetylsalicylic acid. The mechanism of action of acetylsalicylic acid has been widely documented and described in the available literature. Acetylsalicylic acid inhibits the production of certain substances in the human body — known as prostaglandins — which mediate pain, fever and inflammation that may accompany injuries. Consequently: pain is relieved, fever is lowered and inflammation is reduced.
Aspirin interferes with your blood's clotting action. When you bleed, your blood's clotting cells, called platelets, build up at the site of your wound. The platelets help form a plug that seals the opening in your blood vessel to stop bleeding.

But this clotting can also happen within the vessels that supply your heart with blood. If your blood vessels are already narrowed from atherosclerosis — the buildup of fatty deposits in your arteries — a fatty deposit in your vessel lining can burst.

Then, a blood clot can quickly form and block the artery. This prevents blood flow to parts of the heart or brain which can cause a heart attack or clot-related stroke. Aspirin therapy reduces the clumping action of platelets and keeps the blood flowing freely, potentially preventing further damage from a heart attack or clot-related stroke.
When used as directed, acetylsalicylic acid has shown to be safe and well tolerated – based upon the evidence of use by millions of people over one hundred years – an outstanding track record of safety and efficacy. In spite of this – as with all medications – Aspirin may have unwanted side effects.
In spite of the fact that acetylsalicylic acid is compatible with most prescription drugs on the market, we nevertheless recommend that you talk to your doctor before taking Aspirin if you are already being treated with any other medication. If you are taking a prescription drug for anticoagulation (blood thinning), diabetes, gout or arthritis, you should be sure to consult your doctor before taking Aspirin.
If you have diabetes, it is advisable to talk to your doctor, who will be well acquainted with your history and medications, in order to answer this question. Aspirin may interact with certain older diabetes medications. In view of the increased risk of cardiovascular events in patients with diabetes, the administration of Aspirin may be beneficial, taking into account the individual circumstances on a case-to-case basis.
Acetylsalicylic acid reduces the effect of certain chemical messenger systems in the body. These compounds are responsible for platelet (thrombocyte) aggregation or blood clotting. Consequently, Aspirin may considerably reduce the risk of clots.
Pregnant women should not take acetylsalicylic acid during the last three months of their pregnancy. Furthermore, as a rule it is not advisable for pregnant women to take acetylsalicylic acid during the first six months of their pregnancy, unless definitely directed to do so and closely monitored by their doctor.
The active ingredient in Aspirin, acetylsalicylic acid, was synthesized in a pure and stable form by Bayer over 100 years ago and the products have been further refined since then. Bayer has even created the “International Aspirin Award” on behalf of scientists from all over the world for outstanding scientific work in the field of research on Aspirin. You will only be assured that you are taking the original Aspirin products manufactured by Bayer when you see the word Aspirin® or Bayer® Aspirin on the packaging. A product’s formulation can have a substantial impact on its effectiveness or efficacy. Bayer, as originator of Aspirin, invests substantial efforts in its formulations, which can have a substantial impact on efficacy.
Yes. Be sure to follow label directions and do not take more than total recommended dose in one day.
Acetylsalicylic acid, the active ingredient in Aspirin was synthesized in a chemically pure and stable form for the first time in 1897 by a young Bayer chemist, Dr. Felix Hoffmann and his team. Two years later, acetylsalicylic acid was launched in Germany under the brand name Aspirin.
The letter “A” stands for Acetyl, which is the remaining portion of acetic acid in the molecule of the product’s active ingredient, acetylsalicylic acid. The next syllable,“spir”, is derived from the plant known as Spirea ulmaria, which yields salicin, a sugar combination of salicylic acid. Salicylic acid is the base product from which acetylsalicylic acid is synthesized. The ending, “in”, was a common suffix used for drugs at the time of the very first stable synthesis of acetylsalicylic acid by Felix Hoffmann in 1897.
Aspirin is compatible with most prescription drugs; however, please refer to the label (leaflet) or consult your pharmacist or doctor before taking Aspirin in combination with any other drugs.

Unlike ibuprofen, which can sometimes interfere with the antiplatelet benefit of aspirin, taking Aspirin for pain relief won’t interfere with the antiplatelet benefit of a prescribed cardiovascular-protective aspirin regimen.
New Aspirin is the reinvention of Aspirin by Bayer Consumer Health, and an exciting innovation in pain relief. The next generation of Aspirin, New Aspirin employs patent-pending micro-active technology that results in faster pain relief; it is clinically proven to deliver pain relief twice as fast as previous Aspirin tablets.1
New Aspirin relieves mild to moderate pain twice as fast as previous Aspirin tablets.1 It provides symptomatic treatment for fever and/or mild to moderate pain such as headaches, flu syndrome, dental pain, muscular pain.
In a clinical study evaluating post-surgical dental pain (following wisdom tooth extraction), it was shown that New Aspirin began to relieve pain in 16.3 minutes (based on median time to first perceptible relief).
Recommended dosage and maximum daily intake is directed on the package insert, which should be read and followed prior to taking the product with liquids as noted. Dosage is the same as for regular Aspirin tablets.
Yes, acetylsalicylic acid, the active ingredient in New Aspirin, has a well-established safety profile and is safe when used as directed.2,3 In addition, New Aspirin’s rapid dissolution in the body and quick absorption into the bloodstream can contribute to a favourable safety and tolerability profile.2,3
No, New Aspirin is not enteric-coated as it would significantly delay the onset of action for relief of pain and fever. However, New Aspirin has a special spray coating to help ease swallowing while allowing for fast onset of action.
The technology is a proprietary formulation that utilizes patent-pending micro-active technology to boost the rate of absorption and time-to-relief of acetylsalicylic acid, the active ingredient in New Aspirin tablets. The technology combines a smaller particle size of ASA with sodium carbonate, which acts as a disintegrant, resulting in the active ingredient being quickly available in the body and readily absorbed.2
No. A patent was submitted in 2009. Once granted, the patent will give Bayer Consumer Health exclusivity to the technology for a certain number of years.
Yes. Be sure to follow label directions and do not take more than total recommended dose in one day.

Unlike ibuprofen, which can sometimes interfere with the antiplatelet benefit of aspirin, taking New Aspirin for pain relief won’t interfere with the antiplatelet benefit of a prescribed cardiovascular-protective aspirin regimen.
No, New Aspirin is not recommended for cardiovascular-protective regimen use. New Aspirin is only available in a 500 mg dose and is only indicated for pain and fever relief.
With the introduction of Aspirin in 1899, Bayer Consumer Health offered one of the first widely accessible analgesics, or pain relievers, to consumers and helped to create the self-medication pain relief category. Now, through a combination of technological innovation and rich analgesic heritage, Bayer Consumer Health is introducing a new standard in acetylsalicylic acid for mild to moderate pain relief with New Aspirin.
For New Aspirin we have used packaging that shows that this is a premium, modern product with a contemporary feel. The new, all-green packaging with a sleek and innovative, portable, shamrock blister pack visually represents speed, power and innovation
New Aspirin is produced in Bitterfeld, Germany.
Bayer’s New Aspirin is being introduced to European and Latin American consumers in approximately 25 countries through 2016.
1 Cooper SA, Voelker M. Evaluation of onset of pain relief from micronized aspirin in a dental pain model. Inflammopharmacology 2012; 20:233-242
2 Lanas A, et al. Short-Term Aspirin Use for Pain and Cold: Gastrointestinal Adverse Effects. Drugs in R&D. 2011; 11: 277-288
3 Baron JA, et al. Gastrointestinal Adverse Effects of Short term Aspirin use: A Meta-analysis of Published Randomized Controlled Trials. Drugs in R&D 2013;13:9-16
There can be two reasons, why your doctor has recommended you to take Aspirin Protect:
1. You have already experienced a first heart attack or ischemic (clot related) stroke – then, a daily dose of Aspirin Protect will help prevent a second event
2. You may have several risk factors for cardiovascular disease, such as high cholesterol levels or high blood pressure; you may have diabetes or a family history of cardiovascular disease – then, Aspirin Protect can help prevent the development of a heart attack.

Some people can be at risk of cardiovascular disease without being aware of it, so it is essential for you to follow your doctor’s recommendation even if you feel healthy.
Cardiovascular disease affects the heart and blood vessels. Cardiovascular events, such as heart attack and stroke, can develop as a result of the effects of a range of cardiovascular risk factors. Risk factors such as high cholesterol levels, high blood pressure, diabetes, and cigarette smoking all cause damage to the blood vessels and lead to the development of cardiovascular disease.
Aspirin Protect helps to prevent the formation of blood clots in your blood vessels that can lead to heart attack or ischemic stroke. It works by preventing blood platelets (thrombocytes) from clumping together, thus helping to keep the blood flowing freely. When too many platelets, along with other substances in the blood, build up in the inner layer of an artery, a clot can form and cause a heart attack or ischemic stroke.
An aspirin regimen should be taken under recommendation of your doctor.
If you forget to take your regular doctor recommended dose, just take the Aspirin when you remember and then resume your regimen as usual the next day. Do NOT wait and take the double amount the next time.
Certain medicines, vitamins or herbal supplements may interact with Aspirin Protect and cause unwanted side effects. Please inform your doctor or pharmacist, if you are taking any other medication or drugs or have taken these until recently, even if these were nonprescription drugs or food supplements. For more details, please carefully read the Aspirin Protect package insert.

Unlike ibuprofen, which can sometimes interfere with the antiplatelet benefit of aspirin, taking Aspirin for pain relief won’t interfere with the antiplatelet benefit of a prescribed cardiovascular-protective aspirin regimen.
Always consult your doctor before having a dental procedure or other surgery. Do not suddenly stop taking Aspirin Protect without talking to your doctor first because this may increase the risk of a cardiovascular event.
As the inventor of Aspirin, Bayer has developed and improved this drug for more than a century and is continuing to do so every day. Aspirin Protect from Bayer is a high-quality brand, trusted by doctors and helping millions of patients worldwide to live a long and happy life.
Back to Top